Alert archive / Kansas / Red Flag Warnings in 2015
Red Flag Warning 8, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Apr 15, 2015, 10:39 AM CDT for Morton County, Stanton County, Kansas. It took effect at Apr 15, 2015, 3:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2015, 10:39 AM CDT (15:39 UTC)
- In effect from
- Apr 15, 2015, 3:00 PM CDT
- Expired
- Apr 15, 2015, 8:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Dodge City, KS
Counties Morton County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 166 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 3.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
423 WWUS83 KDDC 151539 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1039 AM CDT WED APR 15 2015 ...CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP LATE THIS AFTERNOON... .A STRONG SURFACE LOW WILL FORM ACROSS SOUTHEAST COLORADO TODAY. IMMEDIATELY SOUTH OF THIS LOW, VERY WARM AND VERY DRY AIR WILL PUSH TO THE NORTHEAST TOWARD STANTON AND MORTON COUNTY, ALONG WITH GUSTY SOUTHWEST WINDS OF 20 TO 25 MPH. KSZ074-084-152345- /O.NEW.KDDC.FW.W.0008.150415T2000Z-150416T0100Z/ STANTON-MORTON- 1039 AM CDT WED APR 15 2015 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR FIRE WEATHER ZONES 074 AND 084... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND VERY LOW HUMIDITY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 074 STANTON AND FIRE WEATHER ZONE 084 MORTON. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * TIMING...LATE THIS AFTERNOON THROUGH MID EVENING. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * TEMPERATURES...HIGHS AROUND 80 * IMPACTS...ANY OUTDOOR FIRES SHOULD BE AVOIDED AS FIRES WILL GROW AND SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/DDC (ALL LOWER CASE)
2 follow-up statements
811 WWUS83 KDDC 152252 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 552 PM CDT WED APR 15 2015 KSZ074-084-160100- /O.CON.KDDC.FW.W.0008.000000T0000Z-150416T0100Z/ STANTON-MORTON- 552 PM CDT WED APR 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR FIRE WEATHER ZONES 074 AND 084... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 074 STANTON AND FIRE WEATHER ZONE 084 MORTON. * WINDS...SOUTH AROUND 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * TEMPERATURES...AROUND 80. * IMPACTS...ANY OUTDOOR FIRES SHOULD BE AVOIDED AS FIRES WILL GROW AND SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/DDC (ALL LOWER CASE)
061 WWUS83 KDDC 160057 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 757 PM CDT WED APR 15 2015 KSZ074-084-160200- /O.EXP.KDDC.FW.W.0008.000000T0000Z-150416T0100Z/ STANTON-MORTON- 757 PM CDT WED APR 15 2015 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074 AND 084... ALTHOUGH GUSTY SOUTH WINDS ARE EXPECTED THROUGH SUNSET, RELATIVE HUMIDITY LEVELS HAVE BEGUN TO RISE. THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/DDC (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Apr 15, 6:00 AM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Apr 15, 6:00 AM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 600 AM CDT WED APR 15 2015 ...UPDATED AVIATION... .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 220 AM CDT WED APR 15 2015 SHORT RANGE MODELS INDICATE A WEAK UPPER LEVEL SHORTWAVE LIFTING NORTHEAST OUT OF EASTERN KANSAS TODAY. MEANWHILE, THE STRONGER UPPER LEVEL TROUGH APPROACHING FROM THE WEST WILL CLOSE OFF AS IT BEGINS TO DROP MORE SOUTHWARD INTO THE FOUR CORNERS REGION THIS AFTERNOON BRINGING IN A MORE DIFLUENT FLOW ALOFT ACROSS THE WESTERN HIGH PLAINS. NEAR THE SURFACE, AN AREA OF LOW PRESSURE WILL BECOME MORE ORGANIZED ACROSS SOUTHEASTERN COLORADO THROUGHOUT THE DAY RESULTING IN A SHARPENING ATTENDANT DRYLINE EXTENDING SOUTHWARD INTO THE OKLAHOMA PANHANDLE. THE SURFACE LOW IS PROJECTED TO BEGIN EDGING SLOWLY EAST INTO EXTREME SOUTHWEST KANSAS THIS AFTERNOON AS AN APPROACHING COLD FRONT ASSOCIATED TO THE CLOSED UPPER LOW MOVES INTO THE HIGH PLAINS OF WYOMING AND NORTHEASTERN COLORADO. THIS WILL EFFECTIVELY DRYSLOT SOUTHWESTERN KANSAS WHILE MOISTURE POOLING AHEAD OF THE DRYLINE LIFTS NORTHWEST INTO CENTRAL AND NORTHWEST KANSAS. AND ALTHOUGH LESS THAN ROBUST, AN UPPER LEVEL JET CORE DOWNSTREAM OF THE TROUGH AXIS OUT WEST IS EXPECTED TO LIFT NORTHEAST ACROSS EASTERN COLORADO INTO WEST CENTRAL AND NORTHWEST KANSAS. THIS WILL SET THE STAGE FOR THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON INTO THIS EVENING AS LAPSE RATES STEEPEN AND CAPPING WEAKENS. NAM/GFS MODEL SOUNDINGS INDICATE SLOWLY INCREASING INSTABILITY WITH MUCAPE VALUES CLIMBING IN EXCESS OF 1,000 J/KG AHEAD OF THE DRYLINE IN LATE AFTERNOON/EARLY EVENING. COMBINED WITH FAVORABLE DEEP LAYER SHEAR PROFILES, ANY STORM THAT DEVELOPS HAS THE POTENTIAL TO BECOME SEVERE. AND WITH THE LACK OF MOISTURE INITIALLY, STORMS ARE MORE LIKELY TO BE ISOLATED AND MORE HIGH BASED LEADING TO MORE OF A HAIL AND DAMAGING WIND THREAT. THE BEST CHANCE FOR STORM DEVELOPMENT LOOKS TO BE ACROSS WEST CENTRAL KANSAS AND POINTS NEAR THE I-70 CORRIDOR WITH LIMITED CONVECTION ELSEWHERE. STORMS MAY BECOME A LITTLE MORE WIDESPREAD OVERNIGHT AHEAD OF A RETREATING DRYLINE. ABOVE NORMAL TEMPERATURES ARE LIKELY TODAY AS A PREVAILING SOUTHERLY FLOW CONTINUES TO ADVECT WARMER AIR INTO WESTERN KANSAS. THE NAM/GFS SHOW H85 TEMPERATURES UP AROUND 12C ACROSS CENTRAL KANSAS TO A LITTLE ABOVE 20C IN EXTREME SOUTHWEST KANSAS BEHIND THE DRYLINE. HIGHS ARE EXPECTED TO REACH UP INTO THE 70S(F) THIS AFTERNOON WITH THE LOWER TO MID 80S(F) IN FAR SOUTHWEST KANSAS. FOR TONIGHT, AS MOISTURE CONTINUES TO ADVECT NORTHWARD INTO CENTRAL AND PORTIONS OF SOUTHWEST KANSAS RAISING SURFACE DEWPOINTS INTO THE 40S(F) AND LOWER 50S(F), LOOK FOR LOWS ONLY DOWN INTO THE MID TO UPPER 40S(F) IN WEST CENTRAL KANSAS TO THE MID 50S(F) IN SOUTH CENTRAL KANSAS. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 333 AM CDT WED APR 15 2015 TRIED TO PUT A LITTLE BIT OF DIURNAL VARIABILITY IN THE POPS DURING THURSDAY MORNING HOURS AS CONVECTION SEEMS UNLIKELY. THUNDERSTORMS WILL REDEVELOP BY EVENING WITH THE BETTER CHANCE ALONG AND EAST OF HIGHWAY 283. WILL HAVE TO WATCH OUT FOR THE LOW END THREAT FOR STRONG TO SEVERE STORMS AS CAPE AND SHEAR IS STILL PRESENT, ALTHOUGH ON THE LOW END SIDE. MUCH OF THE REGION SHOULD SEE DECENT RAINFALL, PARTICULARLY LATE THURSDAY NIGHT AND INTO FRIDAY AS LOW LEVEL ISENTROPIC LIFT STRENGTHENS. OFF AND ON SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY. INSTABILITY DOES WANE OVER THE WEEKEND, SO IT MIGHT BE MORE STRATIFORM PRECIPITATION RATHER THAN CONVECTIVE. IT'S HARD TO COMPLETELY RULE OUT THUNDER. IT'S SPRING AND THE PLAINS... THERE IS ALSO STILL A DECENT COLD POOL ALOFT. THE EC IS SLIGHTLY DRIER THAN THE GFS WITH TOTAL PRECIPITATION. WPC HAS RAMPED UP QPF AMOUNTS SINCE LAST NIGHT, SO I WAS A LITTLE BIT ON THE LIBERAL SIDE WITH 6 HOURLY QPF GRIDS THROUGH THE EXTENDED PERIOD. WITH ABUNDANT LOW LEVEL MOISTURE AND SYNOPTIC LIFT, IT WON'T TAKE MUCH TO PRODUCE RAIN. SPEAK OF PRECIP, LEFT SUPERBLEND POPS ALONE HEADING INTO NEXT WEEK. THE OVERALL SYNOPTIC PATTERN SUGGESTS SOME POTENTIAL FOR PRECIPITATION ACROSS KANSAS ALONG WITH SEASONAL TEMPERATURES. ANY RAIN WE CAN GET WILL BE WELCOMED AS OUR LONG TERM DROUGHT CONTINUES. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 600 AM CDT WED APR 15 2015 IFR TO MVFR CIGS EXPECTED THIS MORNING IN ASSOCIATION WITH LOW CLOUDS. THERE WOULD BE SOME PATCHY BR WITH VISIBILITIES DOWN TO 4 SM AS WELL. KHYS MIGHT HANG ON TO SLIGHTLY HIGHER FLIGHT CONDITIONS. IMPROVEMENT IN CIGS BACK TO VFR IS EXPECTED BY 18Z. WINDS WILL BE SSE 5-10 KT EARLY THIS MORNING AND THEN INCREASE 15-25 KT STARTING BETWEEN 15Z-18Z AND CONTINUING THRU PD. && .PRELIMINARY POINT TEMPS/POPS... DDC 73 48 69 50 / 10 40 60 70 GCK 75 45 66 48 / 20 40 50 70 EHA 80 42 65 44 / 10 30 50 70 LBL 77 46 69 48 / 20 40 50 70 HYS 70 48 67 50 / 20 40 70 70 P28 72 52 72 54 / 10 40 70 70 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JJOHNSON LONG TERM...SUGDEN AVIATION...SUGDEN
Hazardous weather outlook, Apr 15, 4:03 AM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 403 AM CDT WED APR 15 2015 KSZ030-031-043>046-061>066-074>081-084>090-160915- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 403 AM CDT WED APR 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS WEST CENTRAL AND NORTHERN PORTIONS OF SOUTHWEST KANSAS LATE THIS AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE CAPABLE OF PRODUCING QUARTER TO GOLF BALL SIZE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY WITH THE POTENTIAL FOR SEVERE WEATHER SHIFTING EAST INTO EASTERN PORTIONS OF SOUTHWEST KANSAS AND SOUTH CENTRAL KANSAS. CHANCES FOR THUNDERSTORMS WILL THEN CONTINUE EACH DAY FRIDAY THROUGH THE END OF THE WEEKEND. HOWEVER, IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR ANY SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING...MAINLY NORTHWEST OF A JOHNSON CITY TO NESS CITY LINE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 32
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:46 AM CDT | Dense Fog Advisory | DDC | Finney, Ford, Gray, Haskell, Hodgeman | 2 hr |
Nearby
Red Flag Warnings in Kansas, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.